×

zbMATH — the first resource for mathematics

Continuation method for nonlinear complementarity problems via normal maps. (English) Zbl 1009.90118
Summary: In a recent paper by C. Chen and O.L. Mangasarian [Comput. Optim. Appl. 2, 97-138 (1996; Zbl 0859.90112)] a class of parametric smoothing functions has been proposed to approximate the plus function present in many optimization and complementarity related problems. This paper uses these smoothing functions to approximate the normal map formulation of Nonlinear Complementarity Problems (NCP). Properties of the smoothing function are investigated based on the density functions that defines the smooth approximations. A continuation method is then proposed to solve the NCPs arising from the approximations. Sufficient conditions are provided to guarantee the boundedness of the solution trajectory. Furthermore, the structure of the subproblems arising in the proposed continuation method is analyzed for different choices of smoothing functions. Computational results of the continuation method are reported.

MSC:
90C33 Complementarity and equilibrium problems and variational inequalities (finite dimensions) (aspects of mathematical programming)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Harker, P.T.; Pang, J.S., Finite-dimensional variational inequality and nonlinear complementarity problem: A survey of theory, algorithms and applications, Mathematical programming, 48, 161-220, (1990) · Zbl 0734.90098
[2] Chen, C.; Mangasarian, O.L., A class of smoothing functions for nonlinear and mixed complementarity problems, Computational optimization and applications, 2, 97-138, (1996) · Zbl 0859.90112
[3] Chen, B.; Harker, P.T., Smooth approximations to nonlinear complementarity problems, SIAM journal on optimization, 7, 403-420, (1997) · Zbl 0879.90177
[4] Pang, J.S., A B-differentiable equation based, globally and locally quadratically convergent algorithm for nonlinear complementarity problems, Mathematical programming, 51, 101-132, (1991) · Zbl 0733.90063
[5] Harker, P.T.; Xiao, B., Newton’s method for the nonlinear complementarity problem: A B-differentiable approach, Mathematical programming, 48, 339-358, (1990) · Zbl 0724.90071
[6] Chen, B.; Harker, P.T., A non-interior-point continuation method for linear complementarity problems, SIAM journal on matrix analysis and applications, 14, 1168-1190, (1993) · Zbl 0788.65073
[7] Kanzow, C., Some noninterior continuation methods for linear complementarity problems, SIAM journal on matrix analysis and applications, 17, 851-868, (1996) · Zbl 0868.90123
[8] S. Smale, Algorithms for solving equations, Proceedings of the International Congress of Mathematicians, Berkeley, CA, 1986, p. 172-195
[9] Zang, I., A smoothing-out technique for MIN-MAX optimization, Mathematical programming, 19, 61-77, (1980) · Zbl 0468.90064
[10] Kojima, M.; Megiddo, N.; Mizuno, S., A general framework of continuation methods for complementarity problems, Mathematics of operations research, 18, 945-963, (1993) · Zbl 0801.90108
[11] E. Allgower, K. Georg, Numerical Continuation Methods: An Introduction, Springer, New York, 1990 · Zbl 0717.65030
[12] F.H. Clarke, Optimization and Nonsmooth Analysis, Wiley, New York, 1983 · Zbl 0582.49001
[13] Qi, L., Convergence analysis of some algorithms for solving nonsmooth equations, Mathematics of operations research, 18, 227-244, (1993) · Zbl 0776.65037
[14] Grippo, L.; Lampariello, F.; Lucidi, S., A nonmonotone linesearch technique for Newton’s method, SIAM journal of numerical analysis, 23, 707-716, (1986) · Zbl 0616.65067
[15] De Luca, T.; Facchinei, F.; Kanzow, C., A semismooth equation approach to the solution of nonlinear complementarity problems, Mathematical programming, 75, 407-439, (1996) · Zbl 0874.90185
[16] M.C. Ferris, T.F. Rutherford, Accessing realistic mixed complementarity problems within MATLAB, Technical Report, University of Wisconsin, Madison, WI, 1995 · Zbl 0982.90056
[17] W. Hock, K. Schittkowski, Test examples for nonlinear programming codes, Lecture Notes in Economics and Mathematical Systems, vol. 187, Springer, Berlin, 1971 · Zbl 0452.90038
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.